Students who make contact with the counselling service often benefit from doing one of our wellbeing and/or productivity focused programs. In this regularly updated post, we outline what wellbeing programs you can currently sign-up to, why you might want to and how to do so. Reading time ~ 3 minutes.
We’re starting to announce dates for our 2023 training programs. I’ll keep this post updated as we do.
There are 3 online programs I will be running in 2023: High Performance Happy Hour, Studyology and Be Well Plan.
High Performance Happy Hour (HPHH) 🆕
I’m not sure I’ll keep that name, but the format is weekly 1-hour online sessions devoted to different wellbeing and productivity topics. The tentative schedule is published below (subject to change) and you’ll see that we cover a diverse range of wellbeing and productivity topics, from the standards (sleep and nutrition) through to traditional healing pathways and study hacks.
HPHH is designed to give you actionable tools for improving your academic and wellbeing outcomes. The sessions are 50 minutes in length, with a 20-minute lecture at the beginning and then Q&A/drop-in/chat for the remaining 30 minutes. The idea isn’t that you’d attend all of them, but drop-in to the sessions that interest you. Recordings of the lecture part of the session will be archived for later access if you miss a session.
HPHH will run at the same day/time each week, which at this stage is 11am to 12pm on Thursdays, kicking off on the 23rd February (during orientation week). All sessions are online, so you can access wherever you have an internet connection.
Studyology is a program that teaches psychological flexibility and how to apply it to tackle procrastination. It is a 5 x 1 hour program, delivered over 5 weeks. In each session you learn something about the causes of procrastination and psychological tools/techniques for getting on top of procrastination. You can learn more about the program and its history in this post.
Studyology will run twice in 2023 (subject to change)
The dates/times are as follows:
– 5 x 1-hour sessions on Thursdays 10am to 11am from 4th May to 1st June – Online 💻
– 5 x 1-hour sessions on Thursdays 2pm to 4pm from the 17th August to 14th September – Online 💻
If you wish to register your interest for either of these sessions, send me an email – firstname.lastname@example.org with your FAN, student number and subject line ‘Studyology’. I’ll put you on a notification list for contact closer to the start date.
Be Well Plan
The Be Well Plan is an evidence-based mental health, wellbeing and resilience program developed by the fine minds at Be Well Co, and taught here at Flinders as part of the activities of the Be Well Lab.
There are a couple of versions of the program. The first (and original) is the 5 x 2 hr program, delivered over 5 weeks. In each session you learn about how the mind works and explore and experiment with activities that enhance psychological functioning. Between sessions you experiment with embedding those activities into your everyday life. Activities range from mindful breathing through gratitude and compassion practices and practices to strengthen relationships.
The second version of the program is an intensive, delivered over 6 hours in a single sitting. You get all the content highlights from the 5 x 2 program in a single session, as well as being introduced to tools (i.e. workbook and app) that can help you apply what you learn after the session.
Be Well Plan also includes 1-hour masterclasses which do a deeper dive on some of the key topics in the Be Well Plan. We’ve included a range of these masterclasses over the year.
Be Well Plan 5 x 2 hour program
Option 1 – Weekly from Thursday 9th March to Thursday April 6th – 1pm to 3pm – online 💻
Option 2 – Weekly from Tuesday 8th August to Tuesday 5th September – 1pm to 3pm – online 💻
Be Well Foundations program (1 x 6 hour)
Option 1 – Tuesday 4th July from 11am to 5pm – online 💻
Option 2 – Friday 13th October from 11am to 5pm – online 💻
Be Well Plan Masterclasses (all online)
Tuesday 21st March – 2pm to 3pm – Managing Stress
Tuesday 28th March – 2pm to 3pm – Mindfulness
Tuesday 16th May – 2pm to 3pm – Character Strengths
Tuesday 23rd May – 2pm to 3pm – Self compassion
Wednesday 25th October – 12pm to 1pm – Meaning and purpose
Wednesday 1st November – 12pm to 1pm – Wellbeing for people leaders
If you are interested in attending any of these Be Well sessions, just email me (email@example.com) and I’ll put you on a list to be contacted closer to the session.
A full list of our programs and events can be found here